MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-06-100-120
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
A physician implanted an everflex entrust for treatment of a plaque lesion with 50% stenosis in the mid superficial femoral artery.There was mild tortuosity and calcification.The lesion was pre-dilated with a 5x100mm pre-dilation device.The device was prepped as per the ifu with no issues identified.It was reported there was difficulty removing device following stent deployment.There was no resistance during advancement.No patient injury was reported.Update on 26-feb-2024: delivery system was removed with some difficulty.The stent was deployed but tail end was given difficulty to spin wheel.
 
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa 624392.Product analysis: the device was returned with the red locking pin out of the device, the lock tube was broken away from the lock pin and not returned.The black pulley wheel was out of the device and the gold inner sheath was coming out through a separation in the back of the handle of the device.The device was identified by the strain relief, no stent was returned with the device.The back of the handle was separated, and the gold inner sheath was coming out of the handle, there was a kink adjacent to the back luer / hub.The red lock tube was not returned with the locking pin, but the point of detachment / break could be observed.A kink was observed at approx.8.5cm from the distal tip of the device.Handle was dismantled and the pull cable was observed to be broken away from the device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20652120
Report Number2183870-2024-00397
Device Sequence Number15534876
Product Code NIP
UDI-Device Identifier00821684051375
UDI-Public00821684051375
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2026
Device Catalogue NumberEVD35-06-100-120
Device Lot NumberB566167
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2024
Initial Report FDA Received Date11/11/2024
Date Device Manufactured05/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale